MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 3DMAX LIGHT; SURGICAL MESH
Catalog Number 0117320
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/04/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, during insertion, a small portion of the mesh edge was torn on the 3dmax light mesh.The subject device was returned for evaluation.Evaluation of the sample finds multiple tears in the edge seal from handling.There is a larger tear that results in the edge seal partially separating from the mesh fibers.This was not reported as an out of box condition.Based on the sample evaluation and investigation performed, the reported event was confirmed and the root cause is user/device interface while handling the mesh with instrumentation and inserting through the port (trocar).The size of the trocar used was unknown.The precautions section of the instructions for use (ifu) supplied with this device states "use an appropriate sized trocar to allow mesh to slide down the trocar with minimal force." a review of the manufacturing records was performed and found that the lot was manufactured to specification.To date, this is the only reported complaint from this manufacturing lot of (b)(4) units released for distribution in february 2020.
 
Event or Problem Description
As reported, during a laparoscopic inguinal hernia repair procedure on (b)(6) 2021, when the surgeon inserted the bard/davol 3dmax light mesh down the port, a small part of the edge of the mesh was torn.The surgeon removed the mesh and completed the procedure using another bard/davol 3dmax mesh and there was a delay of 2-3 minutes.As reported, the surgeon was not sure if the instrument used caused it or something in the port, but from the surgeon's perspective significant force was not applied.There was no reported patient injury.

Brand Name
3DMAX LIGHT
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
MDR Report Key11251668
Report Number1213643-2021-20012
Device Sequence Number11658385
Product Code FTL
UDI-Device Identifier00801741031052
UDI-Public(01)00801741031052
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K091659
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/28/2025
Device Catalogue Number0117320
Device Lot NumberHUEN1850
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/26/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/05/2021
Initial Report FDA Received Date01/29/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;